MAUDE Adverse Event Report: ORTHO DEVELOPMENT BALANCED KNEE REVISION SYSTEM; TOTAL KNEE PROSTHESIS

ORTHO DEVELOPMENT BALANCED KNEE REVISION SYSTEM; TOTAL KNEE PROSTHESIS
Model Number 561-5000
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, an x-ray showed a dislodged component from the original surgery and an anterior femoral fracture which likely means the junction box and stem have migrated.X-rays from original surgery have not been provided.No revision surgery has been reported.This report is being submitted out of an abundance of caution because a proposed intervention may be performed even though it has not yet occurred.
 
Event or Problem Description
On (b)(6) 2023, the patient in the initial report was revised.
 
Additional Manufacturer Narrative
The device history record was reviewed and showed the device was manufactured according to the specification.There is not enough information to determine the root cause of this incident with certainty.The stem fractured with the threads remaining in the t-nut of the junction box.The stem thread fracture appears to have been exacerbated by increased forces across the stem and junction box likely caused from malalignment of the implants, improper assembly/tightening of the implants, or patient related factors.The junction box was listed as the part number in d4 for this report.However, upon completing the evaluation, a stem thread fracture was discovered as the main issue so a second report for the stem is being submitted for this incident.

Brand Name
BALANCED KNEE REVISION SYSTEM
Common Device Name
TOTAL KNEE PROSTHESIS
Manufacturer (Section D)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
Manufacturer (Section G)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
Manufacturer Contact
drew weaver
12187 s. business park drive
draper, UT 84020
8015539991
MDR Report Key17561432
Report Number1722511-2023-00020
Device Sequence Number20553085
Product Code JWH
UDI-Device Identifier00822409004140
UDI-Public(01)00822409004140(17)250905(10)A201281
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K060569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model Number561-5000
Device Lot NumberA201281
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/05/2023
02/07/2025
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/02/2023
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale